Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 24, 2017, 3:56 AM CST for Crockett County, Texas. It took effect at Feb 24, 2017, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 24, 2017, 11:00 AM CST
- Expired
- Feb 24, 2017, 3:48 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS84 KSJT 240956 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service SAN ANGELO TX 356 AM CST Fri Feb 24 2017 TXZ076-241800- /O.NEW.KSJT.FW.W.0003.170224T1700Z-170224T2300Z/ Crockett- 356 AM CST Fri Feb 24 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in SAN ANGELO has issued a Red Flag Warning, which is in effect from 11 AM this morning to 5 PM CST this afternoon. * Wind...Northwest winds 20 to 25 mph with gusts near 30 mph. * Humidity...10 to 15 percent. * Fuels...DRY * Impacts...Any fires that develop will likely spread rapidly. outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
071 WWUS84 KSJT 241702 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service SAN ANGELO TX 1102 AM CST Fri Feb 24 2017 TXZ076-242300- /O.CON.KSJT.FW.W.0003.000000T0000Z-170224T2300Z/ Crockett- 1102 AM CST Fri Feb 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR CROCKETT COUNTY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...Northwest winds 20 to 25 mph with gusts near 30 mph. * Humidity...10 to 15 percent. * Fuels...DRY * Impacts...Any fires that develop will likely spread rapidly. outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
439 WWUS84 KSJT 242148 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service SAN ANGELO TX 348 PM CST Fri Feb 24 2017 TXZ076-242300- /O.CAN.KSJT.FW.W.0003.000000T0000Z-170224T2300Z/ Crockett- 348 PM CST Fri Feb 24 2017 ...RED FLAG WARNING IS CANCELLED FOR CROCKETT COUNTY.... The National Weather Service in San Angelo has cancelled the Red Flag Warning for Crockett county, as wind speeds across the area continue to weaken and are now below Red Flag criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:23 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 24, 3:23 AM CST, 33 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 323 AM CST Fri Feb 24 2017 .SHORT TERM... (Today and Tonight) Temperatures will be much cooler across most of the area today as a cold front moves south into the northern 2/3 of the area. As of 2 AM, the cold front had moved south of Wichita Falls, and was nearing the northern Big Country. However at the same time, a dryline will move east into the area south of the cold front, bringing drier and gusty conditions to areas generally south of a Sterling City to Brownwood line. While the entire area will be cooler, areas south of a Sterling City to Brownwood line, temperatures should warm into the low to mid 70s, whereas along and north of I-20, temperatures in the low to mid 60s will be more common. Overnight, the cold front will make its way through the rest of the area, and lows will drop into the low to mid 30s under generally clear skies. 20 .LONG TERM... (Saturday through Thursday) Post-frontal temperatures on Saturday with see afternoon highs in the 50s over the northern half of the area and low to mid 60s over the southern half. Northeasterly winds early in the day on Saturday will shift to the south by Saturday evening allowing warmer overnight lows in the lower 40s on Sunday morning. A weak upper shortwave disturbance moving across the Southern Plains will bring a slight chance of showers and thunderstorms to the southeastern portions of the CWA Sunday night. A warming trend will have afternoon highs in the upper 70s to around 80 degrees Monday and Tuesday. A weak dry Pacific cold front will lower afternoon highs into the 60s Wednesday and Thursday and yield cooler morning lows in the upper 30s to around 40 by Thursday. Otherwise, Monday through next Thursday will be dry. 15 .FIRE WEATHER... ...Red Flag Warning for northwestern Edwards Plateau today... A cold front will move south into the area today. A dryline will also move east into our southwestern counties. Although temperatures will be cooler overall, much drier air west of the dryline will result in RH values dropping into the single digits generally south and west of a Mertzon to Junction line. Gusty northwest winds will also move into these areas with the strongest winds expected in Crockett County where winds may reach 20 mph for a few hours from late this morning into the mid afternoon. Will go ahead and issue a Red Flag Warning for Crockett County from 11 AM through 5 PM this afternoon. Generally elevated fire weather conditions will continue to affect the area through the next week as RH values drop into the 15 to 25 percent nearly every day, and gusty west to southwest winds affect the area through the middle of next week. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 32 54 42 / 0 0 0 0 San Angelo 71 34 63 43 / 0 0 0 0 Junction 73 34 65 41 / 0 0 0 0 Brownwood 68 33 57 38 / 0 0 0 0 Sweetwater 66 33 57 44 / 0 0 0 0 Ozona 71 34 66 42 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM until 8 PM CST this afternoon for Crockett county. &&
Hazardous weather outlook, Feb 23, 2:41 PM CST, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 241 PM CST Thu Feb 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 241 PM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions will continue across western portions of the Big Country, Concho Valley and Crockett county through early evening. Please reference the Red Flag Warning that is in effect for this area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.